Hail, Gwinnett
- When
- March 13, 6:35 PM EST
- Where
- Gwinnett County, Grayson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.883, -83.950
The public reported penny-sized hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 13, 5:45 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EST SUN MAR 13 2005 .SHORT TERM... NO MAJOR DEPARTURES FROM THE CURRENT FORECAST TRENDS. STILL EXPECT SOME CONVECTION TO FIRE UP THIS EVENING AS WEAK SURFACE FRONT SAGS INTO THE FORECAST AREA. MOISTURE IS MARGINAL AND FORCING IS NOT TOO IMPRESSIVE...BUT LOW LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT SHOULD SQUEEZE OUT SOME THUNDERSTORMS. LOOKS LIKE A BRIEF RESPITE BETWEEN SYSTEMS MONDAY AFTERNOON INTO TUESDAY AS SURFACE BOUNDARY SINKS INTO FLORIDA. HOWEVER...WESTERN END OF THE BOUNDARY HEADS BACK NORTH BY TUESDAY NIGHT AHEAD OF AN IMPRESSIVE SURFACE LOW PROGGED TO DEVELOP ALONG THE TEXAS GULF COAST. THIS SYSTEM BRINGS THE BEST CHANCE FOR PRECIPITATION TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL REMAIN AT OR ABOVE SEASONAL NORMALS EXCEPT FOR SOME WEDGE TYPE COOL TEMPERATURES EAST GEORGIA TUESDAY AND WEDNESDAY. .LONG TERM... DRY WEEK END LOOMING WITH TEMPERATURES AT OR ABOVE SEASONAL NORMS. AS STRONG SURFACE LOW LIFTS OUT OF THE REGION THURSDAY...AIRMASS DRIES OUT SIGNIFICANTLY WITH PRECIPITATION ENDING. THERE IS A HINT OF RAIN COMING BACK INTO THE PICTURE AROUND THE END OF DAY 7...BUT I WILL KEEP THE EXTENDED RANGE RAIN FREE FOR NOW. && .AVIATION...SURFACE FRONT SAGGING SLOWLY SOUTH OVERNIGHT. SHOWERS AND THUNDERSTORMS DEVELOPING ON FRONTAL BOUNDARY. A FEW THUNDERSTORMS MAY BE SEVERE MAINLY THIS EVENING. CEILINGS NEAR 5 THSD FT THIS EVENING...LOWERING TO TO IFR AFTER 06Z. WINDS SOUTHWEST 10 TO 15 KT AND GUSTY UNTIL 02Z...THEN BECOMING WEST TO NORTHWEST 10 KT OVERNIGHT. NO VISIBILITY RESTRICTIONS EXCEPT AT OR BELOW 3SM IN RAIN. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 56 61 43 57 / 60 30 10 30 ATHENS 54 61 42 57 / 60 30 10 30 GAINESVILLE 54 60 40 56 / 60 30 10 30 ROME 52 59 40 56 / 60 30 10 30 COLUMBUS 59 66 46 61 / 40 50 10 30 MACON 59 67 46 59 / 40 50 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EST SUN MAR 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141032- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EST SUN MAR 13 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... A COLD FRONT STRETCHING WEST TO EAST ACROSS TENNESSEE...WILL SINK VERY SLOWLY SOUTH...REACHING THE NORTH GEORGIA BORDER LATE THIS AFTERNOON...AND TO JUST SOUTH OF AN ATLANTA TO ATHENS LINE BY DAYBREAK MONDAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE ATMOSPHERE AHEAD OF THE COLD FRONT WILL BE UNSTABLE WITH LIFTED INDICES OF MINUS 2 TO MINUS 4...HOWEVER THE LIMITING FACTORS WILL BE THE LACK OF MOISTURE AND A VERY STRONG CAP ALOFT. ALTHOUGH MOISTURE WILL BE SLOWLY INCREASING WITH DEWPOINTS REACHING THE LOW TO MID 50S ACROSS NORTH GEORGIA BY MID AFTERNOON...THE STRONG THERMAL CAP ALOFT WILL GREATLY LIMIT CONVECTION. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS EXTREME NORTH GEORGIA. ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT THIS AFTERNOON WILL BE NORTH OF A LINE FROM ROME TO GAINESVILLE...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST FORECAST...AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EST SUN MAR 13 2005 GAZ024-025-027-132245- 520 PM EST SUN MAR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN MADISON...JACKSON AND BANKS COUNTIES UNTIL 545 PM EST... AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAYSVILLE...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 545 PM EST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EST SUN MAR 13 2005 GAZ033-045-132315- 541 PM EST SUN MAR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN NORTHERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 615 PM EST... AT 536 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANDY SPRINGS OR NEAR THE BUCKHEAD AREA. THIS STORM WAS MOVING EAST AT 25 MPH AND WILL MOVE INTO THE CHAMBLEE AREA THROUGH 615 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 615 PM EST.
The Atlanta radar (KFFC), 81 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
3 hail. Local standard time, as filed.
The public reported penny-sized hail.
The public reported penny to quarter-sized hail.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439658, 5439659, 5439660.